Alert archive / Utah / Wind Advisories in 2010
Wind Advisory 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Aug 22, 2010, 10:19 AM MDT. It took effect at Aug 22, 2010, 10:41 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2010, 10:19 AM MDT (16:19 UTC)
- In effect from
- Aug 22, 2010, 10:41 AM MDT
- Expired
- Aug 22, 2010, 7:56 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
844 WWUS75 KSLC 221619 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1019 AM MDT SUN AUG 22 2010 UTZ003-005-015-016-230030- /O.NEW.KSLC.WI.Y.0019.100822T1619Z-100823T0200Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 1019 AM MDT SUN AUG 22 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA: SALT LAKE AND TOOELE VALLEYS AND THE VALLEYS OF WESTERN UTAH. * WINDS: SUSTAINED 25-35 MPH WITH GUST TO 45 MPH. * TIMING: FROM 1000 AM THROUGH 8OO PM THIS EVENING. * IMPACTS: HIGH PROFILED VEHICLES SHOULD USE CAUTION ESPECIALLY ON EAST-WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
283 WWUS75 KSLC 221641 CCA NPWSLC URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1041 AM MDT SUN AUG 22 2010 UTZ003-005-015-016-230100- /O.COR.KSLC.WI.Y.0019.100822T1641Z-100823T0200Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 1041 AM MDT SUN AUG 22 2010 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA: SALT LAKE AND TOOELE VALLEYS AND THE VALLEYS OF WESTERN UTAH. * WINDS: SUSTAINED SOUTHWEST 25-35 MPH WITH GUST TO 45 MPH. * TIMING: FROM 1000 AM THROUGH 800 PM THIS EVENING. * IMPACTS: HIGH PROFILED VEHICLES SHOULD USE CAUTION ESPECIALLY ON EAST-WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
407 WWUS75 KSLC 222351 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 551 PM MDT SUN AUG 22 2010 UTZ003-005-015-016-230200- /O.CON.KSLC.WI.Y.0019.000000T0000Z-100823T0200Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 551 PM MDT SUN AUG 22 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * AFFECTED AREA: SALT LAKE AND TOOELE VALLEYS AND THE VALLEYS OF WESTERN UTAH. * WINDS: SUSTAINED NORTHWEST WINDS OF 25-35 MPH WITH GUST TO NEAR 50 MPH WILL OCCUR OVER THE NORTHWEST UTAH VALLEYS...WITH SUSTAINED SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS NEAR 45 MPH OVER WEST CENTRAL AND SOUTHWEST UTAH. * IMPACTS: HIGH PROFILED VEHICLES SHOULD USE CAUTION ESPECIALLY ON EAST-WEST ORIENTED HIGHWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE DRIVING DIFFICULT. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
729 WWUS75 KSLC 230156 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 756 PM MDT SUN AUG 22 2010 UTZ003-005-015-016-230300- /O.CAN.KSLC.WI.Y.0019.000000T0000Z-100823T0200Z/ SALT LAKE AND TOOELE VALLEYS-GREAT SALT LAKE DESERT AND MOUNTAINS- WEST CENTRAL UTAH-SOUTHWEST UTAH- INCLUDING THE CITIES OF...SALT LAKE CITY...TOOELE...WENDOVER... SNOWVILLE...DELTA...FILLMORE...BEAVER...CEDAR CITY...MILFORD 756 PM MDT SUN AUG 22 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WIND ADVISORY FOR THE SALT LAKE AND TOOELE VALLEYS...GREAT SALT LAKE DESERT...WEST CENTRAL UTAH AND SOUTHWEST UTAH. WINDS WILL GRADUALLY DIMINISH THIS EVENING AS A COLD FRONT CROSSES INTO CENTRAL UTAH. $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Aug 22, 9:59 AM MDT, 20 minutes earlier.
Area forecast discussion, Aug 22, 9:59 AM MDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 959 AM MDT SUN AUG 22 2010 .SYNOPSIS...EXPECT INCREASING SOUTHWEST FLOW AHEAD OF AN APPROACHING STORM SYSTEM WITH INCREASING MOISTURE SPREADING INTO UTAH FROM THE SOUTH. A COLD FRONT STALLED OVER NORTHWEST UTAH THIS MORNING WILL SWEEP SOUTHWARD LATE THIS AFTERNOON THROUGH MONDAY MORNING...RESULTING IN A DRYING TREND FOR THE UPCOMING WEEK. && .DISCUSSION...UPPER TROUGH AXIS NOW INTO CENTRAL WASHINGTON/OREGON PER 12Z 700MB ANALYSIS. THIS FEATURE WILL CONTINUE MOVING EAST AND SWEEP ACROSS UTAH TONIGHT AND MONDAY. MOISTURE CONTINUES TO STREAM NORTHWARD INTO UTAH FROM THE SOUTH...ALBEIT A BIT MORE STINGY THAN PREVIOUS MODELS SUGGESTED. PRECIPITABLE WATER VALUES CURRENTLY NEAR AN INCH NEAR THE ARIZONA BORDER WITH BETWEEN 0.60-0.80 INCHES ACROSS NORTHWEST AND CENTRAL UTAH. LATEST MODELS NOW SUGGEST THAT PRECIPITABLE WATER WILL MAX OUT AROUND 1.25 INCHES ACROSS SOUTHERN UTAH AND AROUND 0.8-0.9 INCHES OVER THE NORTH. A SURFACE BOUNDARY SITS PATIENTLY OVER NORTHWEST UTAH AT THIS TIME WAITING FOR THE COLDER AIR AND UPPER TROUGH TO PUSH IT ON THROUGH THE REMAINDER OF THE STATE. AHEAD OF THE FRONT...SOUTH WINDS ARE EXPECTED TO INCREASE TODAY...ESPECIALLY ACROSS THE SALT LAKE AND TOOELE VALLEYS AS WELL AS THE WEST-CENTRAL AND SOUTHWEST VALLEYS. STILL EXPECT GOOD CONVERGENCE-DIVERGENCE COUPLET AROUND 00Z...ALONG WITH SPEED SHEAR OF 60-70 KNOTS AS THE JET MOVES THROUGH NORTHERN UTAH. COMBINED WITH DECENT MOISTURE...EXPECT PLENTY OF CONVECTION ACROSS THE NORTH. ISOLATED SEVERE OR NEAR SEVERE THUNDERSTORMS WITH STRONG GUSTY WINDS AND HAIL WILL BE POSSIBLE WITH THIS SYSTEM AS IT SWEEPS THROUGH EARLY THIS EVENING. OVER THE SOUTH EXPECT ENOUGH WINDS TO KEEP STORMS MOVING ALONG...HOWEVER IF TRAINING OF STORMS OCCURS OR IF STORMS TRACK DOWN DRAINAGES OCCUR...THE POSSIBILITY FOR FLASH FLOODING IN FLOOD PRONE AREAS IS STILL A REAL POSSIBILITY. FLASH FLOOD WATCH GOOD CALL ON MID SHIFT AND REMAINDER OF PACKAGE IN GOOD SHAPE. && .AVIATION...A STALLED COLD FRONT ACROSS THE NRN AND WRN PORTION OF THE GREAT SALT LAKE WILL DRIFT WEST THROUGH MIDAFTERNOON...THEN SURGE EAST ACROSS THE AREA EARLY THIS EVENING. STRONG SOUTH WINDS WILL PERSIST AT THE KSLC TERMINAL UNTIL FRONTAL PASSAGE BETWEEN 01-03Z THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT STARTING MIDDAY. WILL HOLD OFF ON THUNDERSTORMS HAVING A DIRECT IMPACT ON THE TERMINAL UNTIL THE 22-03Z WINDOW. WILL PLACE A 40 PERCENT CHANCE THAT THUNDERSTORMS WILL DIRECTLY IMPACT THE TERMINAL IN THAT TIMEFRAME. STRONG ERRATIC WINDS LIKELY WITH THUNDERSTORMS. && .FIRE WEATHER...THE COLD FRONT ACROSS EXTREME NW THIS MORNING WILL REMAIN NEARLY STATIONARY THROUGH MIDAFTERNOON. GUSTY...AND AT TIME STRONG...SOUTHERLY WINDS WILL PERSIST AHEAD OF THE FRONT...WITH THE STRONGEST WINDS THROUGH THE WRN FIRE DISTRICTS. RH VALUES WILL REMAIN FAIRLY LOW ACROSS THE WRN VALLEYS THIS AFTERNOON. THE COMBINATION OF STRONG WINDS AND LOW RH VALUES ARE SUFFICIENT FOR HAZARDOUS FIRE WEATHER CONDITIONS. HOWEVER...FUEL MOISTURE REMAIN ELEVATED BY RECENT RAINFALL...SO WILL NOT USE ANY FIRE WEATHER HIGHLIGHTS TODAY/TONIGHT. THE SOLID MOISTURE SURGE IN PROGRESS ACROSS S/CNTRL THROUGH ERN UTAH WILL CONTINUE THROUGH TONIGHT. SURFACE DEWPOINTS SHOULD LEVEL OFF LATE THIS MORNING...THEN BEGIN TO SLOWLY CLIMB AS SHOWERS AND THUNDERSTORMS DEVELOP LATE THIS MORNING. WETTING RAINS LIKELY WHERE SHOWERS/STORMS CONCENTRATE....ESPECIALLY IN THE DISTRICTS NEAR THE UT/AZ BORDER. THE COLD FRONT OVER NW UTAH AT TIME WILL PRESS SOUTH INTO EXTREME SRN UTAH MONDAY. COOLER AND MORE STABLE AIR WILL FOLLOW THE FRONT FOR EARLY IN THE WEEK. THE MOISTURE OVER SRN/ERN UTAH WILL BE PINNED FURTHER SOUTH BY THE ADVANCING FRONT...WITH SHOWERS/STORMS POSSIBLE AGAIN ALONG THE OLD SURFACE FRONT NEAR THE UT/AZ BORDER AND IN THE 4-CORNERS REGION MONDAY. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH THROUGH THIS EVENING FOR UTZ013-019>021-518. WY...NONE. && PUBLIC..................YOUNG FIRE WEATHER/AVIATION...CONGER FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Aug 22, 5:10 AM MDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 510 AM MDT SUN AUG 22 2010 UTZ001>016-019>021-517-518-WYZ021-231200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 510 AM MDT SUN AUG 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SOUTHWEST FLOW WILL INCREASE ACROSS THE OUTLOOK AREA TODAY AHEAD OF AN APPROACHING STORM SYSTEM. A MOIST AIRMASS WILL BE IN PLACE ACROSS MUCH OF THE AREA BY MIDDAY. LOCALLY HEAVY RAIN CAN BE EXPECTED ACROSS ALL BUT FAR NORTHWEST UTAH THIS AFTERNOON AND EVENING...WITH AN ELEVATED RISK FOR FLASH FLOODING ACROSS DRY WASHES AND SLOT CANYONS ACROSS SOUTHERN UTAH. IN ADDITION...THERE IS A POTENTIAL FOR STRONG WINDS AND HAIL ACROSS NORTHERN UTAH. A COLD FRONT PUSHING ACROSS THE AREA LATE THIS AFTERNOON AND OVERNIGHT WILL SWEEP OUT THE MOISTURE ACROSS NORTHERN AND WEST- CENTRAL UTAH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A DRYING TREND WILL CONTINUE ACROSS NORTHERN AND CENTRAL UTAH ON MONDAY WHILE MOISTURE LINGERS ACROSS THE SOUTHEAST. CONTINUED DRYING IS EXPECTED AREAWIDE ON TUESDAY AS HIGH PRESSURE BUILDS OVERHEAD. ANOTHER APPROACHING STORM SYSTEM WILL BRING MOISTURE BACK NORTH FOR THE LATTER PART OF THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 3:57 AM MDT | Flash Flood Watch | SLC | 16 hr | |
| Aug 22, 2:00 PM MDT | Special Weather Statement | SLC | Morgan, Rich | 45 min |
| Aug 22, 2:11 PM MDT | Special Weather Statement | SLC | Salt Lake | 49 min |
| Aug 22, 2:19 PM MDT | Special Weather Statement | SLC | Cache | 41 min |
| Aug 22, 2:27 PM MDT | Severe Thunderstorm Warning | SLC | Cache | 22 min |
| Aug 22, 2:43 PM MDT | Special Weather Statement | SLC | Rich | 47 min |
| Aug 22, 3:08 PM MDT | Special Weather Statement | SLC | Morgan, Salt Lake | 37 min |
| Aug 22, 3:29 PM MDT | Special Weather Statement | SLC | Rich | 31 min |
| Aug 22, 3:44 PM MDT | Special Weather Statement | SLC | Morgan, Salt Lake | 31 min |
| Aug 22, 3:46 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 29 min |
| Aug 22, 3:54 PM MDT | Special Weather Statement | SLC | Cache | 51 min |
| Aug 22, 3:56 PM MDT | Special Weather Statement | SLC | Salt Lake | 49 min |
| Aug 22, 4:08 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Morgan, Salt Lake | 37 min |
| Aug 22, 4:42 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake, Utah | 33 min |
| Aug 22, 5:13 PM MDT | Special Weather Statement | SLC | Salt Lake | 47 min |
| Aug 22, 5:27 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Emery | 33 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.